MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient''s ethnicity and race unavailable.Device lot number, and expiration date unavailable.The device was discarded, thus no investigation could be completed.Device manufacture date unavailable because device lot number unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove 4 leads: a right atrial (ra) lead, two right ventricular (rv) leads and one left ventricular (lv) lead due to cellulitis and cied system/pocket infection.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction to aid in the leads'' extractions.The llds were able to advance all the way down to the distal tip of the two rv leads and the ra lead; however, the lld could only advance partway down the lv lead and was locked in placed at approximately the mid ra area.It was reported that the leads were heavily calcified and adhered together in the innominate/superior vena cava (svc) junction.The ra and both rv leads were successfully removed with use of a spectranetics 13f tightrail rotating dilator sheath.At no point were there any hemodynamic changes, nor any slack or visible changes of the lv lead while taking the others out.Attention was then turned to removing the lv lead.The 13f tightrail device was again used, but the lack of traction wouldn''t allow the tightrail to track over the lead past the point where the lld was locked in the lead.During this time, the suture and insulation broke on the lv lead, leaving nothing to grab on to.The physician decided to use a femoral approach and chose a cook medical needle''s eye snare to grab the lead.He used manual traction to try to remove the lead but mentioned that he felt resistance.While holding manual traction, the lead could be observed stretching at the ring.It continued stretching the ring and after several minutes, the physician was concerned the lead would break so he advanced the inner sheath of the needle¿s eye snare to the proximal portion of the ring at which point the lead released.He was able to remove the entire lv lead from the groin.However, immediately afterward, the patient''s blood pressure dropped.Rescue efforts began, including sternotomy.A tear in the coronary sinus was discovered, after use of the cook medical needle''s eye snare.This injury was successfully repaired and the patient survived the procedure.There was no alleged malfunction of any spectranetics device in use during the procedure.This report is being submitted to capture the lld which had been inserted partially down the lv lead and was providing the traction platform for the lv lead when the suture and insulation broke.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12061494
Report Number1721279-2021-00118
Device Sequence Number3800790
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public00813132023058
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-039
Device Catalogue Number518-039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient Weight79